×

zbMATH — the first resource for mathematics

Homological methods for hypergeometric families. (English) Zbl 1095.13033
Let \(A\) be a \(d \times n\) integer matrix of rank \(d\) and \(\beta \in \mathbb C^d\) a complex vector. The \(A\)-hypergeometric system \(H_A(\beta)\) is a system of linear partial differential equations constructed from \(A\) and \(\beta\), which was introduced by I. M. Gel’fand, M. I. Graev and A. V. Zelevinskiĭ [Sov. Math., Dokl. 36, No.1, 5–10 (1987); translation from Dokl. Akad. Nauk SSSR 295, 14–19 (1987; Zbl 0661.22005)]. Assume that all columns of \(A\) lie in a single open halfspace. It is known that the rank of \(H_A(\beta)\), that is, the dimension of the space of holonomic solutions of \(H_A(\beta)\), is finite. Let \(\mathbb NA \subset \mathbb Z^d\) be the semigroup generated by the columns of \(A\). If the semigroup ring \(\mathbb C[\mathbb NA]\) is Cohen-Macaulay, the rank of \(H_A(\beta)\) is equal to \(\text{Vol}(A) := d! \times\) the volume of the convex hull of the columns of \(A\) and the origin \(O \in \mathbb R^d\). However, the rank of \(H_A(\beta)\) depends on the choice of \(\beta\) in general. We put \(\mathcal E_A = \{\beta \in \mathbb C^d \mid\) the rank of \(H_A(\beta) \neq \text{Vol}(A)\}\). In the present paper, the authors compute \(\mathcal E_A\) by using local cohomologies of the semigroup ring \(\mathbb C[\mathbb NA]\). They show that \(\mathcal E_A\) is equal to the closure of \(\{\alpha \in \mathbb Z^d \mid [\bigoplus_{p < d} H_{\mathfrak m}^p(\mathbb C[\mathbb NA])]_{-\alpha}\} \subset \mathbb C^d\) in the Zariski topology.

MSC:
13N10 Commutative rings of differential operators and their modules
13D45 Local cohomology and commutative rings
33C70 Other hypergeometric functions and integrals in several variables
14M12 Determinantal varieties
Software:
Quasidegrees
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Alan Adolphson, Hypergeometric functions and rings generated by monomials, Duke Math. J. 73 (1994), no. 2, 269 – 290. · Zbl 0804.33013
[2] Alan Adolphson, Higher solutions of hypergeometric systems and Dwork cohomology, Rend. Sem. Mat. Univ. Padova 101 (1999), 179 – 190. · Zbl 0931.14012
[3] Winfried Bruns and Jürgen Herzog, Cohen-Macaulay rings, Cambridge Studies in Advanced Mathematics, vol. 39, Cambridge University Press, Cambridge, 1993. · Zbl 0788.13005
[4] J.-E. Björk, Rings of differential operators, North-Holland Mathematical Library, vol. 21, North-Holland Publishing Co., Amsterdam-New York, 1979.
[5] Eduardo Cattani, Carlos D’Andrea, and Alicia Dickenstein, The \?-hypergeometric system associated with a monomial curve, Duke Math. J. 99 (1999), no. 2, 179 – 207. · Zbl 0952.33009
[6] Eduardo Cattani, Alicia Dickenstein, and Bernd Sturmfels, Rational hypergeometric functions, Compositio Math. 128 (2001), no. 2, 217 – 239. · Zbl 0990.33013
[7] David A. Cox and Sheldon Katz, Mirror symmetry and algebraic geometry, Mathematical Surveys and Monographs, vol. 68, American Mathematical Society, Providence, RI, 1999. · Zbl 0951.14026
[8] David Eisenbud, Commutative algebra, Graduate Texts in Mathematics, vol. 150, Springer-Verlag, New York, 1995. With a view toward algebraic geometry. · Zbl 0819.13001
[9] I. M. Gel\(^{\prime}\)fand, M. I. Graev, and A. V. Zelevinskiĭ, Holonomic systems of equations and series of hypergeometric type, Dokl. Akad. Nauk SSSR 295 (1987), no. 1, 14 – 19 (Russian); English transl., Soviet Math. Dokl. 36 (1988), no. 1, 5 – 10.
[10] I. M. Gel\(^{\prime}\)fand, A. V. Zelevinskiĭ, and M. M. Kapranov, Hypergeometric functions and toric varieties, Funktsional. Anal. i Prilozhen. 23 (1989), no. 2, 12 – 26 (Russian); English transl., Funct. Anal. Appl. 23 (1989), no. 2, 94 – 106. , https://doi.org/10.1007/BF01078777 I. M. Gel\(^{\prime}\)fand, A. V. Zelevinskiĭ, and M. M. Kapranov, Correction to the paper: ”Hypergeometric functions and toric varieties” [Funktsional. Anal. i Prilozhen. 23 (1989), no. 2, 12 – 26; MR1011353 (90m:22025)], Funktsional. Anal. i Prilozhen. 27 (1993), no. 4, 91 (Russian); English transl., Funct. Anal. Appl. 27 (1993), no. 4, 295 (1994).
[11] Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York-Heidelberg, 1977. Graduate Texts in Mathematics, No. 52. · Zbl 0367.14001
[12] Ryoshi Hotta, Equivariant \({D}\)-modules, 1998. · Zbl 0679.22010
[13] Laura Felicia Matusevich, Rank jumps in codimension 2 \?-hypergeometric systems, J. Symbolic Comput. 32 (2001), no. 6, 619 – 641. Effective methods in rings of differential operators. · Zbl 1074.32004
[14] Laura Felicia Matusevich, Exceptional parameters for generic \?-hypergeometric systems, Int. Math. Res. Not. 22 (2003), 1225 – 1248. · Zbl 1074.32005
[15] Laura Felicia Matusevich and Ezra Miller, Combinatorics of rank jumps in simplicial hypergeometric systems, Proc. Amer. Math. Soc., to appear, 2005. · Zbl 1090.33005
[16] Laura Felicia Matusevich and Uli Walther, Arbitrary rank jumps for \(A\)-hypergeometric systems through Laurent polynomials, 2004. · Zbl 1162.13011
[17] Ezra Miller, Graded Greenlees-May duality and the Čech hull, Local cohomology and its applications (Guanajuato, 1999) Lecture Notes in Pure and Appl. Math., vol. 226, Dekker, New York, 2002, pp. 233 – 253. · Zbl 1095.13528
[18] Ezra Miller and Bernd Sturmfels, Combinatorial commutative algebra, Graduate Texts in Mathematics, vol. 227, Springer-Verlag, New York, 2005. · Zbl 1090.13001
[19] Mutsumi Saito, Isomorphism classes of \?-hypergeometric systems, Compositio Math. 128 (2001), no. 3, 323 – 338. · Zbl 1075.33009
[20] Mutsumi Saito, Logarithm-free \?-hypergeometric series, Duke Math. J. 115 (2002), no. 1, 53 – 73. · Zbl 1031.33011
[21] Mutsumi Saito, Bernd Sturmfels, and Nobuki Takayama, Gröbner deformations of hypergeometric differential equations, Algorithms and Computation in Mathematics, vol. 6, Springer-Verlag, Berlin, 2000. · Zbl 0946.13021
[22] Bernd Sturmfels and Nobuki Takayama, Gröbner bases and hypergeometric functions, Gröbner bases and applications (Linz, 1998) London Math. Soc. Lecture Note Ser., vol. 251, Cambridge Univ. Press, Cambridge, 1998, pp. 246 – 258. · Zbl 0918.33004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.